Alert archive / Maine / Storm Warnings in 2017
Storm Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Feb 11, 2017, 4:14 PM EST. It took effect at Feb 13, 2017, 4:00 AM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2017, 4:14 PM EST (21:14 UTC)
- In effect from
- Feb 13, 2017, 4:00 AM EST
- Expired
- Feb 14, 2017, 12:47 AM EST
- In force
- 21 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
555 WHUS71 KCAR 112114 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 414 PM EST SAT FEB 11 2017 ANZ050>052-120900- /O.UPG.KCAR.SR.A.0001.170213T0600Z-170214T0600Z/ /O.NEW.KCAR.SR.W.0003.170213T0600Z-170214T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 414 PM EST SAT FEB 11 2017 ...STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ VJN/CN
10 follow-up statements
566 WHUS71 KCAR 120121 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 821 PM EST SAT FEB 11 2017 ANZ050>052-121200- /O.CON.KCAR.SR.W.0003.170213T0600Z-170214T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 821 PM EST SAT FEB 11 2017 ...STORM WARNING REMAINS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ VJN
324 WHUS71 KCAR 120833 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 333 AM EST SUN FEB 12 2017 ANZ050>052-121645- /O.EXT.KCAR.SR.W.0003.170213T0900Z-170214T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 333 AM EST SUN FEB 12 2017 ...STORM WARNING NOW IN EFFECT FROM 4 AM MONDAY TO 1 AM EST TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
454 WHUS71 KCAR 121711 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1211 PM EST SUN FEB 12 2017 ANZ050>052-130115- /O.CON.KCAR.SR.W.0003.170213T0900Z-170214T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1211 PM EST SUN FEB 12 2017 ...STORM WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO 1 AM EST TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ HEWITT
778 WHUS71 KCAR 122016 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 316 PM EST SUN FEB 12 2017 ANZ050>052-130430- /O.CON.KCAR.SR.W.0003.170213T0900Z-170214T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 316 PM EST SUN FEB 12 2017 ...STORM WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO 1 AM EST TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ HEWITT
462 WHUS71 KCAR 130240 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 940 PM EST SUN FEB 12 2017 ANZ050>052-131200- /O.CON.KCAR.SR.W.0003.170213T0900Z-170214T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 940 PM EST SUN FEB 12 2017 ...STORM WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO 1 AM EST TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ NORCROSS
716 WHUS71 KCAR 130759 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 259 AM EST MON FEB 13 2017 ANZ050>052-131600- /O.CON.KCAR.SR.W.0003.170213T0900Z-170214T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 259 AM EST MON FEB 13 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
015 WHUS71 KCAR 131129 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 629 AM EST MON FEB 13 2017 ANZ050>052-131930- /O.CON.KCAR.SR.W.0003.000000T0000Z-170214T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 629 AM EST MON FEB 13 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS AND SEAS...NORTH WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
938 WHUS71 KCAR 131457 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 957 AM EST MON FEB 13 2017 ANZ050>052-132300- /O.CON.KCAR.SR.W.0003.000000T0000Z-170214T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 957 AM EST MON FEB 13 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS AND SEAS...NORTH WINDS 35 TO 45 KT WITH GUSTS UP TO 55 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ HEWITT
760 WHUS71 KCAR 140358 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1058 PM EST MON FEB 13 2017 ANZ052-140900- /O.CAN.KCAR.SR.W.0003.000000T0000Z-170214T0600Z/ /O.NEW.KCAR.GL.W.0014.170214T0358Z-170214T0900Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1058 PM EST MON FEB 13 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ050-051-140600- /O.CON.KCAR.SR.W.0003.000000T0000Z-170214T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1058 PM EST MON FEB 13 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ NORCROSS
556 WHUS71 KCAR 140547 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1247 AM EST TUE FEB 14 2017 ANZ050-051-140900- /O.CAN.KCAR.SR.W.0003.000000T0000Z-170214T0600Z/ /O.NEW.KCAR.GL.W.0015.170214T0547Z-170214T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1247 AM EST TUE FEB 14 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING. THE STORM WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-140900- /O.CAN.KCAR.GL.W.0014.000000T0000Z-170214T0900Z/ /O.NEW.KCAR.SC.Y.0019.170214T0547Z-170214T0900Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1247 AM EST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Feb 11, 1:07 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 11, 1:07 PM EST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
107 PM EST Sat Feb 11 2017
.SYNOPSIS...
A weak area of low pressure will pass through the Gulf of Maine
this afternoon and pull away from the region tonight. A strong
area of low pressure will track across the Gulf of Maine Monday,
and is expected to pass south of Nova Scotia Monday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
1 PM Update...
Pops were adjusted upward across the Piscataquis and SE Aroostook
County regions given the latest radar showing snow shield further
n and w. The latest RAP and HRRR doing quite w/the norlun setup
showing enhancement across Hancock County and southern Penobscot
County. Stayed close the midnight crew's assessment of 4-6 inches
for Hancock County and 2-4 for the Bangor region. Southern
Piscataquis County could pick up around 2 inches near the inverted
trof extending back across the region. Further, pops drop off
w/less than an inch in the HUL and MLT region. Kept Winter Weather
Advisory for coastal Hancock County for now.
Previous Discussion...
Significant convergence along the inverted trough wl produce
locally hvy snow for coastal Hancock, as well as Penobscot Bay
area. Expect btwn 4-6 inches for this zone, thus hv issued a
winter wx advisory from 16z-01z today.
Elsewhere expect that inland areas may see 1-3 inches thru the day
today and thru the ovrngt. Mini coastal low wl dive south of Nova
Scotia by 06z tonight ending the threat for accumulating snow as
trof pulls out of the area. After this minor event all eyes turn to
system Sun night and Mon.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
A major winter storm with blizzard conditions to affect parts
of the region Sun night into Mon evening...
Sunday will be a relatively quiet day as high pressure remains over
the maritimes and a deep upper trough digs into the Great Lakes. A
surface low will move into Western NY State by late in the day as a
secondary low forms along the NJ coast. Outside of a few flurries
or an isolated snow shower it will be a dry day. Snow will likely
develop to the south and west of the CWA toward evening.
Temperatures Sunday will be seasonable with highs from the low 20s
north to around the freezing mark along the coast.
The 700h and 500h trough closes off and moves into the Gulf of Maine
late Sun night with the sfc low to deepen rapidly to around 980
millibars in the Gulf of Maine. Snow will overspread the CWA from
the southwest Sun night, perhaps not reaching the Saint John
Valley until around midnight. The snow may become heavy at times
late Sunday night across the Downeast Region. Did push back the
start time of the headlines by 3 to 6 hours.
The surface low continues to deepen Monday and is expected to pass
about a 100 miles south of the southern tip of Nova Scotia. Heavy
snow is expected across the Downeast region and likely will make it
as far north as parts of the central highlands and southern
Aroostook County. Heavy banded snow with snowfall rates of 2-
4"/hour are likely during the height of the storm Monday with
significant blowing and drifting snow. Snow drifts will likely make
travel impossible in parts of the region Monday. Given a track south
of the southern tip of Nova Scotia it will be a challenge to get
warning criteria snowfall into northern Aroostook County as bands of
snow weaken in intensity as they lift north into far northern Maine.
Although many of the analogs were not the best for this event, the
University of Saint Louis CIPS analog guidance indicates that with
the exception of just one event, past events had a sharp cut off
in the heavy snowfall across the northern third of the CWA. Feel
good about not expanding the winter storm watches north into
northern Aroostook County and northern Somerset County at this
time, but this will need to be monitored. A big concern is that
wind of 30 to 40 mph with gusts to 50 mph will likely produce
blizzard conditions into the Greater Bangor Region, and 35 to 45
mph with gusts to 60 mph along the coast with blizzard conditions
very likely along with the potential for power outages and
tremendous drifts. Plan to convert the winter storm watches to
blizzard watches for zones 15-16-17-29-30. Snowfall amounts of a
couple of feet are likely in many areas Downeast, although
actually measuring the snowfall with the strong wind will make it
a huge challenge.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Major winter storm to wind down Mon night as the low pulls away to
the southeast of Nova Scotia. Snow will wind down during the
evening, but strong wind will likely continue to produce significant
blowing and drifting snow. There will be a break and time to dig
out Tue into Wed. More model spread with a potential system for Thu
with the ECWMF indicating another formidable storm, but it does not
have much support from the other models and model ensembles.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR expected this morning with lowering cigs across
the north before becoming MVFR by 17z. Expect VCSH for PQI and
sites north with -SN at HUL after this time. May see IFR cigs in
HUL twd end of TAF valid time. Further south expect MVFR -sn at
BGR by 14z and IFR -sn at BHB by 15z. BGR likely to remain MVFR
through 00z though cannot rule out IFR restrictions off and on
throughout the day in -sn. Cigs expected to drop to IFR range
after 00z at BGR. BHB likely to be IFR through remainder of TAF
valid time.
SHORT TERM: Pockets of MVFR Sun. Conditions will lower to
LIFR and at times VLIFR Sun night into Mon evening as a major winter
storm affects the region. Conditions will slowly improve to MVFR
later Mon night, with VFR Tue. Forecast confidence is low Wed with
the potential for IFR or MVFR in -sn.
&&
.MARINE...
NEAR TERM: Expect SCA conditions will develop this afternoon,
continuing through tonight, as coastal low re-develops over the
waters today.
SHORT TERM: A storm watch remains in effect for later Sun night into
Mon night.
&&
.TIDES/COASTAL FLOODING...
Splash over is likely in spots along the coast around the time of
high tide, which is around midday Monday. The astronomical tides
are moderately high, and a storm surge of 1-1.5 ft is expected. A
coastal flood advisory may be required around the time of high
tide Monday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from Sunday evening through late Monday
night for MEZ004>006-010-011-031-032.
Blizzard Watch from Sunday afternoon through late Monday night
for MEZ015>017-029-030.
Winter Weather Advisory until 8 PM EST this evening for MEZ029.
MARINE...Storm Watch from late Sunday night through late Monday night
for ANZ050>052.
&&
Near Term...HewittHazardous weather outlook, Feb 11, 2:32 AM EST, 13 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 232 AM EST Sat Feb 11 2017 MEZ029-120745- Coastal Hancock- 232 AM EST Sat Feb 11 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST THIS EVENING... ...BLIZZARD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Blizzard Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001>003-120745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- 232 AM EST Sat Feb 11 2017 This Hazardous Weather Outlook is for Far Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Snow from a strong coastal system will spread snow into northern Maine Sunday night, continuing through the day Monday. Storm total snow accumulations through Monday will range from 6 to 10 inches along with significant blowing and drifting snow through Monday night. Stay tuned for the latest forecast details and statements. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ004>006-010-011-031-032-120745- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 232 AM EST Sat Feb 11 2017 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for East Central Maine...Eastern Maine...North Central Maine and Northern Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-030-120745- Southern Penobscot-Interior Hancock-Central Washington- Coastal Washington- 232 AM EST Sat Feb 11 2017 ...BLIZZARD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Blizzard Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-120745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 232 AM EST Sat Feb 11 2017 ...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Feb 11, 12:52 PM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1252 PM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 3 E MADAWASKA 47.35N 68.28W
02/10/2017 M1.0 INCH AROOSTOOK ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 5 WNW ABBOT 45.22N 69.55W
02/10/2017 M3.0 INCH PISCATAQUIS ME COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 ESE MARIAVILLE 44.72N 68.39W
02/10/2017 M5.0 INCH HANCOCK ME COCORAHS
24 HOUR SNOWFALL.
0900 AM SNOW N SURRY 44.50N 68.50W
02/10/2017 M8.0 INCH HANCOCK ME COCORAHS
24 HOUR SNOWFALL.
1234 PM SNOW 1 NNW ABBOT 45.20N 69.46W
02/10/2017 M2.5 INCH PISCATAQUIS ME TRAINED SPOTTER
1147 AM SNOW 2 E SURRY 44.49N 68.46W
02/11/2017 M1.0 INCH HANCOCK ME TRAINED SPOTTER
1243 PM SNOW 5 SW BAR HARBOR 44.34N 68.28W
02/11/2017 M1.0 INCH HANCOCK ME PUBLIC
1245 PM SNOW BAR HARBOR 44.39N 68.20W
02/11/2017 E2.0 INCH HANCOCK ME PUBLIC
1247 PM SNOW 3 ENE WINTER HARBOR 44.41N 68.03W
02/11/2017 E3.0 INCH HANCOCK ME PUBLIC
1248 PM SNOW ELLSWORTH 44.54N 68.42W
02/11/2017 E2.0 INCH HANCOCK ME PUBLIC
1249 PM SNOW DEER ISLE 44.22N 68.68W
02/11/2017 E3.5 INCH HANCOCK ME PUBLIC
3 TO 4
&&
EVENT NUMBER CAR1700560
EVENT NUMBER CAR1700561
EVENT NUMBER CAR1700562
EVENT NUMBER CAR1700563
EVENT NUMBER CAR1700564
EVENT NUMBER CAR1700565
EVENT NUMBER CAR1700566
EVENT NUMBER CAR1700567
EVENT NUMBER CAR1700568
EVENT NUMBER CAR1700569
EVENT NUMBER CAR1700570
RICHNLocal storm report, Feb 11, 2:43 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
243 PM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM SNOW BAR HARBOR 44.39N 68.20W
02/11/2017 M3.0 INCH HANCOCK ME PUBLIC
0237 PM SNOW BLUE HILL 44.41N 68.59W
02/11/2017 M3.0 INCH HANCOCK ME PUBLIC
0238 PM SNOW 2 W CRANBERRY ISLES 44.25N 68.30W
02/11/2017 M3.8 INCH HANCOCK ME PUBLIC
&&
EVENT NUMBER CAR1700571
EVENT NUMBER CAR1700572
EVENT NUMBER CAR1700573
RICHNLocal storm report, Feb 11, 3:47 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
347 PM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM SNOW BROOKLIN 44.27N 68.57W
02/11/2017 M4.0 INCH HANCOCK ME PUBLIC
0339 PM SNOW 5 S CHERRYFIELD 44.53N 67.93W
02/11/2017 M2.0 INCH WASHINGTON ME PUBLIC
0340 PM SNOW ORLAND 44.57N 68.74W
02/11/2017 M4.0 INCH HANCOCK ME PUBLIC
0343 PM SNOW 3 ENE WINTER HARBOR 44.41N 68.03W
02/11/2017 M5.0 INCH HANCOCK ME PUBLIC
0344 PM SNOW BANGOR 44.80N 68.78W
02/11/2017 M2.0 INCH PENOBSCOT ME PUBLIC
0345 PM SNOW ADDISON 45.09N 67.47W
02/11/2017 E1.5 INCH WASHINGTON ME PUBLIC
0346 PM SNOW ELLSWORTH 44.54N 68.42W
02/11/2017 M3.0 INCH HANCOCK ME PUBLIC
&&
EVENT NUMBER CAR1700574
EVENT NUMBER CAR1700575
EVENT NUMBER CAR1700576
EVENT NUMBER CAR1700577
EVENT NUMBER CAR1700578
EVENT NUMBER CAR1700579
EVENT NUMBER CAR1700580
RICHNThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:04 AM EST | Blizzard Watch | CAR | Hancock, Penobscot, Washington | 14 hr |
| Feb 11, 2:04 AM EST | Winter Weather Advisory | CAR | Hancock | 12 hr |
| Feb 11, 3:43 PM EST | Blizzard Warning | CAR | Hancock, Penobscot, Washington | 59 hr |
| Feb 11, 3:43 PM EST | Winter Storm Warning | CAR | Aroostook, Penobscot, Piscataquis, Washington | 59 hr |
| Feb 11, 3:43 PM EST | Winter Weather Advisory | CAR | Aroostook, Somerset | 56 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.